Sur un théorème de Friedlander et Iwaniec

Translated title of the contribution: On a theorem of Friedlander and Iwaniec

Jean Bourgain, Alex Kontorovich

Research output: Contribution to journalArticlepeer-review


In [3], Friedlander and Iwaniec (2009) studied the so-called Hyperbolic Prime Number Theorem, which asks for an infinitude of elements γ=(abcd)εSL(2,Z) such that the norm squared. ||γ||2=a2+b2+c2+d 2=p, is a prime. Under the Elliott-Halberstam conjecture, they proved the existence of such, as well as a formula for their count, off by a constant from the conjectured asymptotic. In this Note, we study the analogous question replacing the integers with the Gaussian integers. We prove unconditionally that for every odd n≥3, there is a γepsi;SL(2,Z[i]) such that ||γ||2=n. In particular, every prime is represented. The proof is an application of Siegel's mass formula.

Translated title of the contributionOn a theorem of Friedlander and Iwaniec
Original languageFrench
Pages (from-to)947-950
Number of pages4
JournalComptes Rendus Mathematique
Issue number17-18
StatePublished - Sep 2010
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'On a theorem of Friedlander and Iwaniec'. Together they form a unique fingerprint.

Cite this